I was have depersonalization/derealization disorder which causes me to have very existential and philosophical anxiety. My pysch doc prescribed me with .25mg of Risperdal and I have been on that for about 9 days. She has decided to up the dose to .5mg. She also prescribed 10mg of Paxil to take after a week of taking the .5mg of Risperdal, then take them together. I notice the Risperdal has helped me stay asleep, I have been having very vivid dreams lately since taking it. I haven't noticed much as in helping with my dp/dr, I have noticed the ocd pure o thoughts haven't been quite as loud but they are still there. I also noticed I have been depressed since taking it and not a lot of energy either or want to do anything or be social. Should the Paxil help with the depression from the Risperdal and is that a good combination to treat dp/dr? Just would like some input or professional opinions.
My son was on Risperdal 5 years ago. It made him very depressed and lazy. He laid around on the couch, not wanting to do anything. He also got overheated real easy and couldn't go outside and do anything. He got heart palpitations. He couldn't even read or write because his attention span and vision was so bad. He was able to turn himself around after getting a really healthy diet. I made him wheat grass smoothies (basically organic wheat grass and fruit). He also took lots of omega 3 supplements, niacin, B complex, and vitamin C, and probiotics. If you do a google search on Dr. Abram Hoffer anxiety, you will find some great natural ideas to help with your problem. Also the Hippocrates health Institute website has a lot of information about wheat grass. Disclaimer - I am not advocating that you go off your medication. While my son did, and he did well. That may not work for everyone.
I took Paxil for about a year when I was going through a problem with depression. It worked fairly well for the depression. But it also made me not care about much of anything. I did't like that. But when I started on the same regiment that I was trying with my son, I started to feel really good. I quit taking the Paxil and haven't needed to get back on it.
Zs; Yes this is pretty normal, And when you start the paxil that should help with the depression and maybe give you a bit of energy.Just remember Paxil is one of the ones that sometimes you don't feel as well like more side effects for 10 to 14 days and they go away. But to get the full benefit of the medication it can take up to 6 or 8 weeks. but at about 4 weeks lots of people say they get some relief and it well be even better for the OCD just follow the doctors directions. Chuck1957
zslanz; yes you got it and you are thinking clear this is all good I have to read things sometimes a few times to figure out what is going on so don't worry about it But sounds like the doctor has a pretty good plan just have to be patient while the side effects go away and the medications are working at the best blood level. FEEL free to Post anytime if we can help you sort things out it is hard on all of us when we first start and can't always tell what is doing what. Try and have a good day Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 6 answers
Posted 9 Jan 2011 • 6 answers
Posted 30 Apr 2011 • 2 answers
Posted 29 May 2011 • 12 answers
Posted 29 Nov 2015 • 2 answers